MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1018
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the returned swivel adapter shows that one retainer ring and washer was missing.To resolve all issues, the swivel adapter¿s nylon washers and the retaining rings were replaced, and the unit was reassembled.The functional test was carried out successfully and the device meets manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit.The swivel adapter was missing a retaining ring and washer.The probable root cause is mishandling or improper disassembly.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2025-00198: a facility reported that the part of the mayfield headrest that holds the head in place came loose/moved away on its own when positioning the head of the patient.The patient was bleeding during the surgery, and a bandage was applied on the patient's wounds.The surgery was finalized by securing the head with the headrest and a foam cushion to hold the head in place in case it slipped again.The surgery time was increased by 1 hour.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23490586
Report Number3004608878-2025-00210
Device Sequence Number4632512
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD SKULL CLAMP
Outcome Attributed to Adverse Event Other;
Patient SexUnknown